What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 28, 6:26 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, May 28, 6:26 AM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
726 AM CDT Wed May 28 2025
...New AVIATION...
.SHORT TERM...
(Today through Thursday Night)
Issued at 124 AM CDT Wed May 28 2025
Overnight, a cluster of strong storms developed over the western
and central regions of Texas and will gradually make their way
eastward and into the Southeast Texas region today. With these
storms, we will have vort maxes push through and a surge in low-
level moisture, with PWs increasing into the 1.8" to 2.2" range
near and around the storms. Moisture also increases along the mid-
levels. Forecast soundings reflect steep 700-500 mb lapse rates
(around 7.2 C/km), SFC Cape values of 3000-3500 J/kg over several
portions of SE TX, along with DCAPE values of around 1000 J/kg by
this afternoon. Thus, we will likely see these storms remain to
be strong at times as they move east southeast across our region
this afternoon. These storms may be capable of producing strong
downdrafts which could lead to damaging winds as well as large
hail. In addition, we could see periods of heavy rainfall and
could lead to ponding of water along the roadways and minor
flooding over low-lying and poor drainage areas.
These storms should be exiting the Piney Woods region sometime
this evening and most areas will see a lull in rain activity.
However, models show another cluster of storms (associated to
another mid-level disturbance) developing and moving across the
northern portions of TX during the day and could make it into the
Brazos Valley/Piney Woods region late this evening into tonight.
At this time, I'm not confident on how strong these storms could
be once they reach Southeast TX, given that we should become more
stable after the passage of the afternoon storms. However,
associated outflow boundaries and vort maxes may be enough to
trigger some isolated to possibly scattered showers and
thunderstorms throughout the night, in particular for areas along
and east of I-45.
An active weather pattern could continue on Thursday as a weak
boundary meanders over our region. During the morning hours, we
may have isolated to scattered showers and thunderstorms
developing. As diurnal heating increases in the afternoon and the
atmosphere becomes more unstable, storms are expected to
strengthen and increase in coverage, in particular near and south
of the boundary. These storms may once again be capable of
producing strong damaging winds, hail, and periods of heavy
rainfall. That being said, we will also need to keep an eye on
the mid-level ridge developing over the western Gulf on Thursday,
as it could limit some of our rain development. But confidence of
this is low at the moment. Rain chances ebb during the late
evening to early night hours.
SPC has continued a Marginal Risk for severe thunderstorms (level
1 of 5) for all of Southeast TX for both today and Thursday. WPC
has placed a Slight Risk for excessive rainfall (level 2 of 4) for
all of Southeast TX for today and a Marginal Risk (level 1 of 4)
for Thursday.
It is recommended to continue to monitor the updated forecasts,
keep an eye on the radar, and be ready to act quickly in case
severe weather develops over your area. Have multiple ways of
receiving weather alerts and warnings.
Cotto - 24
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 1250 AM CDT Wed May 28 2025
Guidance still shows a weak cold front stalling out over the coast
on Friday, with sparse rain chances inland as drier air fills in
aloft. The remnants of this boundary should lift northward as a warm
front throughout Saturday, with a few light isolated showers
possible, mainly in the vicinity of the coast. Sunday may see
another uptick in thunderstorms activity as a shortwave trough digs
through the Mid/Lower Mississippi River Valley. Depending on the
position of this system, we could see another complex of
thunderstorms push through the area from the north in this
northwesterly flow regime. Afterwards, rain chances decrease
further into next week as mid/upper level ridging builds in from the
west. Isolated rain chances return on Tuesday as the ridge axis
shifts east of the state while moisture and PVA increase. Temps
throughout the long term remain stable with highs in the 80s/lower
90s and morning lows in the 60s/upper 70s.
03
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 645 AM CDT Wed May 28 2025
Today will feature a somewhat tricky TAF set, as clusters of
showers and thunderstorms develop over SE TX throughout the day
today. Some of these storms will be capable of producing strong
gusty winds, frequent lightning, hail, low cigs, and reduced vis.
Llvl wind shear and turbulence are also a possibility with the
stronger storms.
Scattered to widespread showers and storms are currently moving
over and north of the Matagorda Bay region and are expected to
continue to progress north northeast during the next several
hours. A few storms are also quickly developing over our central
portions (in and around the Houston Metro area) and could affect
IAH/HOU sites within the next hour or so. Additionally, storms
moving east from Central TX are expected to move into our region
as well. Thus, expect PROB30s and TEMPOs for many of our sites
today as conditions deteriorate/improve. We may have a lull in
convective activity later this evening into early tonight.
However, models show another cluster of storms developing over N
TX and making into the Piney Woods region tonight and may keep
our rain chances up for area near and east of I-45.
Cotto - 24
&&
.MARINE...
Issued at 1250 AM CDT Wed May 28 2025
Another round of storms will start to build in from the west this
morning, bringing locally elevated winds and seas at times. Rainfall
should see a slight lull later tonight, picking up once again on
Thursday as another complex of storms develops along a weak cold
front. Rain chances decrease late Thursday, though isolated activity
will be possible throughout Friday morning as the front stalls over
the Gulf of America. Expect a brief period of north to northeast
winds during this time frame, with onshore flow later returning
Saturday afternoon as the boundary lifts north as a warm front.
Isolated rain chances continue through Sunday, decreasing slightly
next week.
03
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 86 68 88 69 / 80 30 40 20
Houston (IAH) 87 71 88 73 / 80 40 60 20
Galveston (GLS) 86 76 86 78 / 70 40 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...Cotto
LONG TERM....03
AVIATION...Cotto
MARINE...03
In the hours before
Special weather statement, May 28, 7:27 AM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
827 AM CDT Wed May 28 2025
TXZ213-227-237-281415-
Inland Brazoria TX-Inland Harris TX-Fort Bend TX-
827 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORT BEND...
NORTHERN BRAZORIA AND SOUTH CENTRAL HARRIS COUNTIES THROUGH 915 AM
CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm over
Southside Place, or over West University Place. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Pearland, Sugar Land, Missouri City, Stafford, Bellaire,
West University Place, Hunters Creek Village, Bunker Hill Village,
Piney Point Village, Midtown Houston, Downtown Houston, Greenway /
Upper Kirby Area, Spring Branch North, Second Ward, Greater Heights,
Fresno, Neartown / Montrose, Greater Eastwood, Memorial Park, and
Greater Third Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 9549 2962 9565 2989 9553 2971 9524
TIME...MOT...LOC 1327Z 197DEG 4KT 2971 9544
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, May 28, 8:47 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
947 AM CDT Wed May 28 2025
TXZ227-237-238-337-338-281530-
Inland Brazoria TX-Inland Galveston TX-Coastal Galveston TX-
Fort Bend TX-Coastal Brazoria TX-
947 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GALVESTON...EAST
CENTRAL FORT BEND AND CENTRAL BRAZORIA COUNTIES THROUGH 1030 AM
CDT...
At 946 AM CDT, Doppler radar was tracking a strong thunderstorm near
Liverpool, or 7 miles southwest of Alvin, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Pearland, southern League City, southeastern Sugar Land,
southern Missouri City, Texas City, southern Friendswood, Alvin,
Angleton, Dickinson, La Marque, Santa Fe, Hitchcock, Manvel, Fresno,
Danbury, Arcola, Iowa Colony, Holiday Lakes, Hillcrest, and Bailey's
Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2909 9526 2915 9553 2959 9561 2945 9495
TIME...MOT...LOC 1446Z 199DEG 16KT 2936 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, May 28, 9:01 AM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1001 AM CDT Wed May 28 2025
TXZ177-198-199-212-213-281545-
Walker TX-Waller TX-Grimes TX-Inland Harris TX-Montgomery TX-
1001 AM CDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GRIMES...
MONTGOMERY...NORTHERN WALLER...SOUTH CENTRAL WALKER AND NORTHWESTERN
HARRIS COUNTIES THROUGH 1045 AM CDT...
At 1001 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Todd Mission, or 8 miles northeast of Prairie
View, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Conroe, Tomball, Willis, Prairie View, Pinehurst, The Woodlands,
Waller, Panorama Village, Shenandoah, Magnolia, Cut And Shoot,
Montgomery, Stagecoach, Woodloch, Todd Mission, Lake Conroe Dam,
Dobbin, Dacus, and Plantersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3004 9586 3014 9612 3061 9568 3026 9518
TIME...MOT...LOC 1501Z 232DEG 15KT 3019 9591
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, May 28, 9:21 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1021 AM CDT Wed May 28 2025
TXZ213-237-238-313-337-338-281600-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Coastal Brazoria TX-
1021 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GALVESTON...
NORTHEASTERN BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES THROUGH 1100
AM CDT...
At 1021 AM CDT, Doppler radar was tracking a strong thunderstorm over
western League City, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pasadena, Pearland, League City, Texas City, Friendswood, La Porte,
Deer Park, Alvin, Dickinson, South Houston, La Marque, Santa Fe,
Seabrook, Webster, Hitchcock, Manvel, Kemah, Greater Hobby Area,
Clear Lake, and South Belt / Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2932 9495 2932 9541 2971 9531 2964 9481
TIME...MOT...LOC 1521Z 206DEG 11KT 2949 9515
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, May 28, 9:47 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 AM CDT Wed May 28 2025
TXZ176-177-196-198-281630-
Madison TX-Walker TX-Brazos TX-Grimes TX-
1047 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRIMES...EAST CENTRAL
BRAZOS...CENTRAL MADISON AND WEST CENTRAL WALKER COUNTIES THROUGH
1130 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bedias, or 12 miles southwest of Madisonville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northeastern Bryan, northern Huntsville, Madisonville, Bedias,
Kurten, Wixon Valley, Iola, and Crabbs Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 9621 3072 9636 3108 9584 3075 9547
TIME...MOT...LOC 1547Z 228DEG 22KT 3079 9599
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, May 28, 10:39 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1139 AM CDT Wed May 28 2025
TXZ214-439-281730-
Chambers TX-Bolivar Peninsula TX-
1139 AM CDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GALVESTON AND
SOUTHEASTERN CHAMBERS COUNTIES THROUGH 1230 PM CDT...
At 1139 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Smith Point to Gilchrist.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gilchrist, Rollover Pass, High Island, Bolivar Peninsula, Stowell,
and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2955 9439 2949 9437 2944 9461 2955 9474
2965 9478 2980 9436 2956 9435
TIME...MOT...LOC 1639Z 257DEG 27KT 2963 9468 2952 9448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Batiste